Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had total hysterectomy. Taking Premarin. Looking for a treatment. Worried about the findings?

I had total hysterectomy will be 1 year this April. My problem is been cleared by dr and said all is good. But pain with intercourse is freaking awful. Dr gave me Premarin cream and I've tried every lubrication but still painful. I initiate it so its not lack of desire. No matter how slow or lubrication we use its almost like I tear a tiny bit. For 2 weeks or longer I am in agonizing pain. This last time dr said its like the opening on one side was raw and gave me a steroid type ointment to use for 14 days twice a day. I'm frustrated and even though my husband doesn't complain he is trying to be understanding I feel stressed out. We are 50 years old and only married 10 years so our relationship is still new. I'm at loss we've only had sex maybe 8 times since surgery. I had abdominal surgery because my 3 children were born by c section and I had lots of scar tissue, which caused lots of issues for me. If there is anything that you can offer to assist me please
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,

After going through your history, you have undergone total Hysterectomy last year and now facing problem of painful intercourse in medical terms this is Dyspareunia, there are many possible causes one of them is dryness or xerosis but lubricants and Premarin cream is not helping you, other differential are

1) Infections (Candidiasis, Chlamydia, Trichomoniasis, urinary tract infections, pelvic inflammatory disease.
2) Vulvar vestibulitis
3) Interstitial Cystitis.
4) Introitus has become too small (by scarring)?
5) Last but most important could be vaginismus
You should consult Gynecologist to rule out all possible causes and if everything is fine then consult a Sexologist/Psychiatrist to help you in this regard I am sure your problem can be improved certainly to have good life.
Hope this helps.

Good Luck.
Dr.Akhilesh Dubey M.D.
Answered: Wed, 24 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor